Alert archive / Nevada / River Flood Warnings in 2017
River Flood Warning 36, NWS Elko, NV
NWS Elko, NV issued this river flood warning at May 25, 2017, 2:32 PM PDT for Elko County, Nevada. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- May 25, 2017, 2:32 PM PDT (21:32 UTC)
- Expired
- May 26, 2017, 9:56 AM PDT
- In force
- 19 hr
- Issued by
- NWS Elko, NV
- Flood severity
- Minor
County Elko County, NV
The radar
The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Jarbidge River near Jarbidge (JBGN2).
- Action stage
- 5 ft
- Minor stage
- 5.5 ft
- Moderate stage
- 6 ft
- Major stage
- 7 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 13162225, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
099 WGUS45 KLKN 252132 FLWLKN Flood Warning National Weather Service Elko NV 232 PM PDT Thu May 25 2017 ...The National Weather Service in Elko has issued a Flood Warning for the following rivers in Nevada... Jarbidge River Below Jarbidge affecting Elko County. For the Jarbidge River, including Jarbidge, minor flooding is occurring. ...Minor flooding occurring along the Jarbidge River... NVC007-262132- /O.NEW.KLKN.FL.W.0036.170525T2132Z-000000T0000Z/ /JBGN2.1.ER.170525T2052Z.000000T0000Z.000000T0000Z.UU/ 232 PM PDT Thu May 25 2017 The National Weather Service in Elko has issued a * Flood Warning for The Jarbidge River Below Jarbidge. * until further notice...or until the warning is cancelled. * At 2:00 PM Thursday the stage was 5.6 feet. * Flood stage is 5.5 feet. * Official forecasts are not issued for this location. * Minor flooding will likely continue through the weekend. * Impact...at 5.5 feet...Flood stage; minor flooding along channel. Campgrounds may be affected. $$ LW
1 follow-up statement
043
WGUS85 KLKN 261656
FLSLKN
Flood Statement
National Weather Service Elko NV
956 AM PDT Fri May 26 2017
For the Jarbidge River, including Jarbidge.
...The Jarbidge River has dropped below flood stage. Water levels remain
high, however, and will continue to be monitored for subsequent rises....
NVC007-261726-
/O.CAN.KLKN.FL.W.0036.000000T0000Z-170526T1656Z/
/JBGN2.1.ER.170525T2052Z.000000T0000Z.170526T0201Z.UU/
956 AM PDT Fri May 26 2017
The Flood Warning is cancelled for
The Jarbidge River Below Jarbidge.
* At 9:00 am AM Friday the stage was 5.0 feet.
* Flood stage is 5.5 feet.
* Forecasts are not issued for this location.
* Impact...at 5.5 feet...Flood stage; minor flooding along channel.
$$
CSWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this river flood warning went out at May 25, 2:26 AM PDT, 12 hours 6 minutes earlier.
Area forecast discussion, May 25, 2:26 AM PDT, 12 hours 6 minutes before
Area Forecast Discussion National Weather Service Elko NV 226 AM PDT Thu May 25 2017 .SYNOPSIS...A bit cooler over the region with isolated showers and a few thunderstorms from mainly eastern to northeastern Nevada through Friday. Drier and a little warmer on the weekend. && .SHORT TERM...Today through Friday night. Frontal system and upper trough trudging across the northern part of the state will finally exit Friday, and the first northerly flow of the coming ridge will begin to set up late Friday. Several strong thunderstorms persisted into the night Wednesday and then subsided. This is possible again today and this evening, albeit in a more limited area with best support in the east. Cold advection will keep max temps cooler by about ten degrees and lows chilly...in the 30s in valleys to 40s in warmer valleys. .LONG TERM...Saturday through next Thursday. Upper ridge redevelops along the West Coast early this weekend with ridge axis shifting eastward over the interior West, including the Great Basin through early next week. This will provide several days of sunny and dry weather with above normal temperatures across Nevada. Daytime highs will generally be in the 70s on Saturday, upper 70s to lower 80s Sunday and Monday, and in the 80s Tuesday through Thursday. A few locations could hit 90 degrees by midweek particularly in the vicinity of Winnemucca, Gabbs, and Denio. Lows will range from the mid 40s to mid 50s. Models are in good agreement now as ECMWF has come around to GFS solution of developing a weak cut- off low off the southern California coast while moving it east into the northern Baja region on Tuesday into Wednesday. Ridging breakdowns over Nevada and shunts east on Thursday in response to stronger Pacific low approaching Oregon and Washington. Southern extent of this system will provide an influx of some moisture and shortwave energy that could produce the chance of a few showers and thunderstorms mainly across portions of Humboldt and northwest Elko counties later Thursday afternoon into Thursday night. && .AVIATION...Predawn showers along and behind cold frontal boundary will impact the vicinities of KWMC and KEKO until around 12Z. Front will continue to slowly sag south across central Nevada before stalling and weakening. Cannot rule out the possibility of an isolated shower or thunderstorm redeveloping between 18Z and 21Z in the vicinity of KELY so will include in 12Z TAF. Otherwise, not as windy today as yesterday, though gusts around 25 kts are likely this afternoon and early evening at KELY and KTPH. Strong upper level disturbance drops south out of eastern Oregon tonight. Best chance of a few more showers and storms will be across northern and eastern Elko County, just north and east of KEKO. && .HYDROLOGY...The lower Humboldt River from Comus downstream through Winnemucca to the Humboldt/Pershing County border will experience minor to moderate flooding through the weekend. A Flood Warning is in effect. The Humboldt River at Battle Mountain has dropped just below flood stage, but water levels are expected to fluctuate around minor flood stage over the weekend so a flood warning remains in effect. The Jarbidge River is expected to experience fluctuating water levels around minor flood stage over the next several days. Wildhorse Reservoir is still above the spillway. There is no threat for flooding at this time downstream along the Owyhee River. Temperatures will be around 10 degrees cooler today and Friday which will serve to slow snowmelt, but much warmer temperatures will return next week with daytime highs rising back up into the 80s. As a result, many small rivers and creeks that flow out of mountainous areas will see rising and/or fluctuating water levels in the days ahead. && .LKN WATCHES/WARNINGS/ADVISORIES... None. && 98/95/95
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 5:13 PM PDT | Special Weather Statement | LKN | 47 min | |
| May 24, 6:18 PM PDT | Special Weather Statement | LKN | 42 min | |
| May 24, 7:22 PM PDT | Special Weather Statement | LKN | 38 min |
Nearby
River Flood Warnings in Nevada, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.